Pill experiences anyone...?

We've Moved!

Our wonderful discussion forums have now moved to Facebook...

Click to join us in our HIGM ("Help I'm Getting Married") group!

Maria1983 Posts: 390
Hi, A bit of an odd one here... Basically, what's happening is that I'm about to go on the pill for the first time. I'm 26 and have one son with whom I conceived completely naturally. I have never been on birth control and was actually told (when I was younger) that I had hormonal disorder due to which I might have trouble conceiving naturally (will require hormonal treatment), and my periods have been pretty irragular (could skip over a few months etc) ever since they began. I'm really worried about going on a pill because - franbkly - I'm afraid it will mess me up even more. What I'm asking is, can anyone tell me what to expect, especially when coming off the pill and trying to conceive again (we do want more children, just not now). How long does it take for everything to get back into order, is there any risk to fertility as stupid as it may sound, etc... And most importantly... is the pill really for everyone? Sorry for what might be a bit of a silly post, I'm just pretty worried about it and looking for perspective. Thanks.
amarylis Posts: 157
Hi Maria, I can only give you my experiences of the pill, I think a lot of your questions are best directed to your GP as they will know your medical history and hopefully advise you on what is right for you. I was on the pill for about 9 years. I found it great for knowing exactly when to expect af but I was fairly regular before. However I used to have quite painful af and it completely cleared that up...and the af I have had since coming off (before becoming pregnant) weren't as painful as I remembered them. Some people seem to find it takes a long time to get their cycle back to normal after coming off the pill....possibly 6 months or more. I think most regulate fairly quickly though, mine came back within the month. The pill has been known to help with other problems associated with af as well such as spots, mood swings etc. I think also it is supposed to slightly reduce incidence of breast cancer too but if there is a history of blood clots in your family you need to let your GP though as they can be a side effect. That's all I can think but really think you should talk to your GP about your own circumstances. Personally I do think the pill is a very effective form of contraception and it can help hugely with bad effects of AF but it must be borne in mind that it can take a while for your body to re-adjust after potentially long term doses of hormones. Hope that helps :wv
Maria1983 Posts: 390
[quote="amarylis":jz7kdg0x]Hi Maria, I can only give you my experiences of the pill, I think a lot of your questions are best directed to your GP as they will know your medical history and hopefully advise you on what is right for you. [/quote:jz7kdg0x] Unfortunately that's not an option because even my mother doesn't remember what GP saw me when I was a teenager, and I've never had any problems otherwise so I basically haven't been to a GP in 15 years or so (excluding pregnancy of course)... So when I will be going over to get the perscription I will actually have nothing to offer my GP. Obviously he'll have answers anyway, but I guess I'm just looking for perspective from women that had experience with the pill. Thanks for the info though :) .
Nadie Posts: 1111
Hi Maria, I was extrememly irregular as well before going on the pill nearly 5 years ago. There might be three months between periods or two weeks...the pill was brilliant because it made me so regular and I knew exactly when it was coming. As for fertility, I was only two months off the pill (had been on it 4 years) when I got pregnant. Some people do take up to a year to get back to normal though, and come off the pill a year before they start TTCing to give their bodies a chance to recover. If I were you I would make sure you go to a good GP, try and get a recommendation, and make sure you tell him/her all about your hormonal disorder. I say this cos some GPs hand out the Pill like sweets, without taking a medical history. This was true in my case and it's only looking back now that I think it should have been taken a bit more seriously but thank God all has worked out fine so far for me.
milis Posts: 7998
I had a very irregular AF before going on the pill. I went on Dianette for my skin (it was a mess!!!). When I came off the pill, my AF did not regulate. I was Ov'ing sporadically though, I was temping to figure that out!!! Personally, I won't be going near the pill again.
tilsun Posts: 4506
Hi, I have been on the pill for more years than I've been off it. In my case I had no problems with it and was very happy to take it. In recent years I took Microlite which from what I know is a light dose so good to start on. I didn't have weight gain or mood problems. I was once on one that left me with libido and luckily I knew enough to ask doc to change it. I came off it months in advance of trying for baby and my cycle pretty much stayed around the 28 days (pains came back :o( ). As we didn;t ttc straight away I cannot say if I was definitely fertile. Apart form a few more spots, I had no problems coming off pill. If you have a look on the TTC forum you will see a lot of girls who felt the pill left their cycles very messed up. On the other hand lots of girls get pregnant the first month off. I did recently use a pill patch which you only apply weekly. great if you are forgetful about taking the tablets but a little pricier :wv
Bright Star Posts: 756
Hi Ya, I was put on the pill at 15 due to ovarian cysts, and i have to say i had no problems on it whatsoever. I only came off it 6 months ago because my period had gotten irregular a bit, and doc said 12 years on it without a break was a bit excessive. I came off it middle of feb & fell PG first week in march!!!! :eek i had been told that it can up set ure cycle quite a bit and when you come off it first that it could take 6-12 mths for ure cycle to resume to normal,and fertility levels were reduced!!!!! That was not the case with me!!!!!! :wv Best of Luck *)
1